Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 2, 2013, 11:58 PM CDT for Hardin County, Jefferson County, Tyler County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2013, 11:58 PM CDT (04:58 UTC)
- Expired
- Apr 3, 2013, 1:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Hardin County, TX, Jefferson County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 101 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS54 KLCH 030458
SVRLCH
TXC199-245-457-030600-
/O.NEW.KLCH.SV.W.0027.130403T0458Z-130403T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 PM CDT TUE APR 2 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...WILDWOOD...THICKET...SOUR LAKE...SILSBEE...
SARATOGA...LUMBERTON...KOUNTZE...
NORTHERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...NOME...HAMSHIRE...CENTRAL GARDENS...BEAUMONT...
SOUTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...WARREN...FRED...
* UNTIL 100 AM CDT
* AT 1158 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 21 MILES WEST
OF THICKET TO 14 MILES SOUTHWEST OF HAMSHIRE...MOVING NORTHEAST AT
35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SARATOGA AND NOME BY 1210 AM CDT...
THICKET...SOUR LAKE AND HAMSHIRE BY 1215 AM CDT...
VOTAW AND CHINA BY 1220 AM CDT...
HONEY ISLAND AND FANNETT BY 1225 AM CDT...
LA BELLE BY 1230 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3050 9455 3077 9461 3054 9408 3043 9412
3034 9408 3028 9412 3026 9410 3015 9411
3012 9407 3008 9409 3007 9403 3003 9403
3003 9401 2988 9399 2978 9436 2988 9436
2989 9445 3011 9445 3012 9460 3049 9473
TIME...MOT...LOC 0458Z 234DEG 32KT 3037 9494 3020 9460
2980 9448
$$
LANDRENEAU1 follow-up statement
773
WWUS54 KLCH 030529
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 AM CDT WED APR 3 2013
TXC199-245-457-030600-
/O.CON.KLCH.SV.W.0027.000000T0000Z-130403T0600Z/
HARDIN TX-TYLER TX-JEFFERSON TX-
1229 AM CDT WED APR 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN JEFFERSON...SOUTHERN TYLER AND HARDIN COUNTIES...
AT 1227 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VOTAW TO KOUNTZE TO LA
BELLE...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LA BELLE BY 1235 AM CDT...
VILLAGE MILLS...WILDWOOD...LUMBERTON AND BEAUMONT BY 1240 AM CDT...
PORT ACRES AND SILSBEE BY 1245 AM CDT...
SOUTHEAST TEXAS REGIONAL AIRPORT...PORT ACRES AND CANEY HEAD BY
1250 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
LAT...LON 3050 9455 3077 9461 3054 9408 3043 9412
3034 9408 3028 9412 3026 9410 3015 9411
3012 9407 3008 9409 3007 9403 3003 9403
3003 9401 2988 9399 2978 9436 2988 9436
2989 9445 3011 9445 3012 9460 3049 9473
TIME...MOT...LOC 0529Z 234DEG 32KT 3050 9466 3036 9433
2984 9421
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:10 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 2, 11:10 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1110 PM CDT TUE APR 2 2013 .DISCUSSION... 06Z TAF ISSUANCE. && .AVIATION... WARM FRONT JUST S OF THE I-10 CORRIDOR ACROSS SE TX/S LA THIS EVENING. FIRST WAVE OF SHRA/TSRA EXPECTED TO CONTINUE ALONG AND N OF THE FRONT IN THE SHORT TERM ACROSS LOWER ACADIANA...AFFECT ARA/LFT. SECOND WAVE OF SHRA/TSRA INCREASING IN COVERAGE ACROSS THE COASTAL WATERS AND ACROSS SE TX FROM HOU TO LFK WILL BE MOVING ACROSS THE REMAINDER OF SE TX/SW LA DURING THE OVERNIGHT HOURS. OTHERWISE...EXPECT LOWERING MVFR CEILINGS TO CONTINUE OVERNIGHT AS THE SHRA/TSRA INCREASES IN COVERAGE. MVFR/IFR CEILINGS WITH INTERMITTENT SHRA/TSRA WILL CONTINUE FOR MOST OF THE MORNING AND AFTERNOON WED...ENDING FROM W TO E DURING THE LATE AFTERNOON/EARLY EVENING HOURS. DML && .PREV DISCUSSION... /ISSUED 947 PM CDT TUE APR 2 2013/ DISCUSSION... REGIONAL 88DS PRETTY MUCH SAY IT ALL THIS EVENING. ONE CLUSTER OF CONVECTION ASSOCIATED WITH IMPULSE ALOFT NOTED CROSSING SERN TX/MIDDLE TX COAST ATTM...WHILE QUITE A BIT OF CONVECTION IS SEEN DEVELOPING ALONG/BEHIND SFC TROF ANALYZED ALONG THE NWRN GULF COAST. SEVERE THUNDERSTORM WATCH 80 CURRENTLY IN EFFECT JUST WEST OF THE FORECAST AREA...LUCKILY THE SQUALL LINE WHICH IS LARGELY RESPONSIBLE FOR THE WATCH BOX IS HEADED TOWARD THE GULF...PLUS CURRENT SPC DAY 1 OUTLOOK KEEPS SLIGHT RISK AREA TO OUR WEST AS WELL. THEREFORE GIVEN CURRENT/FORECAST TRAJECTORIES OF ONGOING CONVECTION AND THE EXPECTED LACK OF SEVERE WEATHER...EXPECTING JUST A RAINY/SOMETIMES STORMY NIGHT ACROSS THE FORECAST AREA. POPS HAVE BEEN ADJUSTED GIVEN LATEST RADAR TRENDS. REMAINDER OF GRIDS/ZONES IN GOOD SHAPE AS INHERITED. UPDATE OUT SHORTLY. 25 PREV DISCUSSION... /ISSUED 621 PM CDT TUE APR 2 2013/ DISCUSSION... 00Z TAF ISSUANCE. AVIATION... WARM FRONT JUST OFFSHORE THE SE TX/LA COAST...WITH SHRA EXPECTED TO CONTINUE ALONG AND N OF THE FRONT THIS EVENING ACROSS THE REGION. EXPECT LOWERING MVFR CEILINGS THIS EVENING ACROSS BPT/LCH...AND OVERNIGHT FOR THE REMAINDER OF THE TERMINALS AS THE FRONT ADVANCES N AND SHRA/ISO TSRA INCREASES IN COVERAGE. MVFR/IFR CEILINGS WITH INTERMITTENT SHRA/TSRA WILL CONTINUE FOR MOST OF THE DAY WED AS THIS LARGE UPPER LEVEL SYSTEM SLOWLY MOVES EAST. DML PREV DISCUSSION... /ISSUED 455 PM CDT TUE APR 2 2013/ SYNOPSIS... LATEST UA ANALYSIS AND WV IMAGERY SHOWS AN UPPER LOW NR THE NEV/COLO BORDER WITH DISTURBANCES EMANATING EASTWARD ACRS TX. MOISTURE CONTINUES TO INCREASE FROM THE WEST WITH SHOWERS AND THUNDERSTORMS...SOME STRONG...BECOMING MORE NUMEROUS ACRS PORTIONS OF CNTL TX THIS AFTN. SEVERE THUNDERSTORM WATCHES HAVE RECENTLY BEEN ISSUED ACRS PORTIONS OF THAT AREA...UP TO OUR WRN BORDER. CLOSER TO OUR AREA...KLCH RADAR DEPICTS JUST SOME ISOLATED LT RAIN SHOWERS ACRS SWRN LA AND SE TX. A WEAK SFC FRONT EXTENDS NW TO SE ACRS THE CWA...NR OR JUST NORTH OF A LINE FROM LUFKIN TO PATTERSON. DESPITE ABUNDANT CLOUDS ACRS MUCH OF THE AREA...AFTN TEMPS HAVE WARMED INTO THE MIDDLE AND UPPER 70S. DISCUSSION... RAIN CHANCES WILL INCREASE TONIGHT INTO WEDNESDAY AS THE UPR LOW MOVES INTO THE SRN PLAINS. THE STORMS ACRS CNTL TX WILL CONTINUE TO MOVE EAST...BUT THINK THAT ACTIVITY WILL WEAKEN AS IT GETS CLOSER TO OUR AREA. THE SFC FRONT WILL CONTINUE TO SAG SLOWLY SOUTH TOWARD THE COASTAL WATERS TONIGHT. SFC LOW PRES WILL DEVELOP ALONG THE WRN FLANK OF THE FRONT NR THE MIDDLE TX COAST BY WEDNESDAY MORNING. DECENT ATMOSPHERIC MOISTURE IN PLACE AHEAD OF THIS SYSTEM...WITH PW VALUES BETWEEN 1.5-1.7 INCHES. WIDESPREAD SHOWERS WILL AFFECT THE AREA WEDNESDAY...WITH SCT THUNDERSTORMS POSSIBLE MAINLY ACRS THE SRN ZONES AND ADJACENT COASTAL AREAS. PRIMARY CONCERNS FOR THIS AREA WILL BE THE POSSIBILITY OF HEAVY RAINFALL AND SEVERE WEATHER. HOWEVER...IT APPEARS NOW...AND MODELS SEEM TO BE IN GOOD AGREEMENT...THAT THE SFC LOW WILL TRACK SOUTH OF OUR LAND ZONES WEDNESDAY...CROSSING THROUGH OUR FAR SERN COASTAL WATERS ZONE WEDNESDAY NIGHT. THIS WILL LIMIT THE POTENTIAL FOR THE WARM SECTOR TO LIFT INLAND...LIMITING THE POSSIBILITY OF SEVERE WEATHER AND KEEPING HIGHEST RAINFALL TOTALS OVER THE ERN COASTAL WATERS. A LOOK AT FCST SOUNDINGS ACRS THE AREA SHOW DECENT LOW LVL SHEAR...MAINLY OVER THE SERN ZONES...BUT ONLY MODEST INSTABILITY. THUS THINK THE THREAT OF ANY STRONG TO SEVERE STORMS WILL REMAIN MORE OFFSHORE...WITH JUST ISOLATED STRONG STORMS POSSIBLE ACRS S CNTL LA WEDNESDAY AFTN. AVERAGE RAINFALL TOTALS OF 2 TO 4 INCHES WILL BE POSSIBLE FM TONIGHT THROUGH THURSDAY. SOME LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN HEAVIER SHOWERS AND STORMS...BUT GIVEN THE RECENT DRY CONDITIONS...THE THREAT FOR WIDESPREAD OR SIGNIFICANT FLOODING APPEARS LOW AT THIS TIME. RAIN WILL END FM W TO E THURSDAY AS DRIER AND COOLER AIR MOVES INTO THE AREA ON BUILDING HIGH PRESSURE. DRY WEATHER AND COOLER THAN NORMAL TEMPERATURES ARE EXPECTED FROM THURSDAY THROUGH SATURDAY MORNING. A WARMING TREND WILL BEGIN SATURDAY...WITH HUMIDITY GRADUALLY INCREASING INTO EARLY NEXT WEEK AS THE SFC HIGH SHIFTS EAST AND SLY WINDS DEVELOP. THE NEXT CHANCE FOR RAIN WILL RETURN MONDAY INTO TUESDAY AS AN UPPER LVL TROF DIGS INTO THE SWRN STATES AND MOVES EAST. MARINE... A MODERATE EASTERLY FLOW WILL PERSIST THROUGH WEDNESDAY AS A WEAK COLD FRONT SLOWLY SHIFTS SOUTH INTO THE COASTAL WATERS. LOW PRESSURE WILL DEVELOP ALONG THE MIDDLE TEXAS COAST BY WEDNESDAY MORNING AND TRAVEL EAST OVER THE NORTHWEST GULF THROUGH THE DAY...WITH A STRENGTHENING OFFSHORE FLOW DEVELOPING IN THE WAKE OF THE LOW WEDNESDAY NIGHT INTO THURSDAY. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM AS IT CROSSES THE AREA...WITH ACTIVITY ENDING BY THURSDAY AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY INTO THURSDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 61 68 54 68 48 / 90 80 50 30 10 KBPT 62 69 54 66 49 / 90 80 60 30 10 KAEX 57 66 50 64 44 / 80 80 70 50 10 KLFT 62 70 55 68 48 / 80 90 60 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 2, 5:43 AM CDT, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 543 AM CDT TUE APR 2 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 031115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 543 AM CDT TUE APR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAIN WITH A FEW THUNDERSTORMS WILL BE MOVING INTO SOUTHEAST TEXAS THIS EVENING...SPREADING ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL BE ONGOING ON WEDNESDAY...TAPERING OFF ON THURSDAY. MEAN AREAL RAINFALL TOTALS ...OVER A 24 HOUR PERIOD ENDING EARLY MORNING THURSDAY...WILL BE RUNNING NEAR 2 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-031115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 543 AM CDT TUE APR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT RAIN WITH A FEW THUNDERSTORMS WILL BE MOVING INTO THE WESTERN COASTAL WATERS THIS EVENING...SPREADING ACROSS THE REMAINDER OF THE COASTAL WATERS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL BE ONGOING ON WEDNESDAY...TAPERING OFF ON THURSDAY. VISIBILITIES WILL BE REDUCED AT TIMES IN THE HEAVIER SHOWERS. RAIN WILL BE COMING TO AN END ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:56 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 64 min |
| Apr 3, 1:24 AM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 111 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.